MAUDE Adverse Event Report: ARTHROCARE CORP. OPUS SPEEDSCREW IMPLANT; SCREW, FIXATION, BONE

ARTHROCARE CORP. OPUS SPEEDSCREW IMPLANT; SCREW, FIXATION, BONE
Model Number OM-6500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Rupture (2208); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during a biceps tenodesis, the bicepstendon was armed with an ultrabraid 2 suture.When the button for tightening the sutures turned, the setting device of the opus anchor could not be removed and the tendon was not attached.Subsequently, the tendon was freed again and the anchor was removed from the bone.This showed that the eyelet was broken.The anchor was complete removed by turning the inserter out of the bone.A void was from the original hole was left in the patient.The procedure was completed changing the surgical technique only a subacromial decompression, with no fixation of the biceps tendon.Non-significant delay was reported, and no further complications were reported.
 
Event or Problem Description
It was reported that, during a biceps tenodesis, the bicepstendon was armed with an ultrabraid 2 suture.When the button for tightening the sutures turned, the setting device of the opus anchor could not be removed and the tendon was not attached.Subsequently, the tendon was freed again and the anchor was removed from the bone.This showed that the eyelet was broken.The anchor was completely removed from the patient by turning the inserter out of the bone.A void from the original bone hole was left in the patient.The procedure was completed changing the surgical technique by performing only a subacromial decompression, with no fixation of the biceps tendon.Non-significant delay was reported, and no further complications were reported and the surgeon was satisfied with the result.Patients are doing well and no further problems are expected.
 
Additional Manufacturer Narrative
B5 and h6 (health effect - clinical code) fields were updated.H3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A visual inspection of the returned instrument shows no manufacturing abnormalities.The device was non-deployed and sutures are bundle toward the tip.Anchor is still attached and cracked.Product was out of the original packaging.No packaging returned.The device is intended for single use.Basic functional testing was conducted.The anchor was not able to deploy.Sutures green/white provided with the device has been cut.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states no relevant supporting clinical information has been provided to assist with a clinical investigation.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.It was noted that the anchor was removed from the patient.Per e-mail communication the patient ¿are doing well and no further problems are expected.¿ should any additional clinical information be provided this complaint will be re-evaluated.The complaint was confirmed and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include: 1) excessive force.No containment or corrective actions are recommended at this time.G1 was corrected.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A visual inspection of the returned instrument shows no manufacturing abnormalities.The device was non-deployed and sutures are bundle toward the tip.Anchor is still attached and cracked.Product was out of the original packaging.No packaging returned.The device is intended for single use.Basic functional testing was conducted.The anchor was not able to deploy.Sutures green/white provided with the device has been cut.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A review of the drawing found the tensile strength, and material specifications are verified for compliance.Based on the condition of the product material found during visual inspection, it was determined the device damage was caused by the application of improper/excessive force.Additional material testing is not required.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states no relevant supporting clinical information has been provided to assist with a clinical investigation.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.It was noted that the anchor was removed from the patient.Per e-mail communication the patient ¿are doing well and no further problems are expected.¿ should any additional clinical information be provided this complaint will be re-evaluated.The complaint was confirmed and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include: 1) excessive force.No containment or corrective actions are recommended at this time.

Brand Name
OPUS SPEEDSCREW IMPLANT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13935719
Report Number3006524618-2022-00115
Device Sequence Number4654400
Product Code HWC
UDI-Device Identifier00817470005196
UDI-Public00817470005196
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K081893
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2024
Device Model NumberOM-6500
Device Catalogue NumberOM-6500
Device Lot Number2080143
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2022
Supplement Date Received by Manufacturer08/26/2022
09/07/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date08/31/2022
09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age30 YR
Patient SexMale